zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Variational iteration method for initial and boundary value problems using He’s polynomials. (English) Zbl 1206.35019
Summary: This paper outlines a detailed study of the coupling of He’s polynomials with correction functional of variational iteration method (VIM) for solving various initial and boundary value problems. The elegant coupling gives rise to the modified versions of VIM which is very efficient in solving nonlinear problems of diversified nature. It is observed that the variational iteration method using He’s polynomials (VIMHP) is very efficient, easier to implements, and more user friendly. Several examples are given to reconfirm the efficiency of the proposed VIMHP.

MSC:
35A35Theoretical approximation to solutions of PDE
WorldCat.org
Full Text: DOI EuDML
References:
[1] S. Abbasbandy, “A new application of He/s variational iteration method for quadratic Riccati differential equation by using Adomian/s polynomials,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 59-63, 2007. · Zbl 1120.65083 · doi:10.1016/j.cam.2006.07.012
[2] S. Abbasbandy, “Numerical solution of non-linear Klein-Gordon equations by variational iteration method,” International Journal for Numerical Methods in Engineering, vol. 70, no. 7, pp. 876-881, 2007. · Zbl 1194.65120 · doi:10.1002/nme.1924
[3] M. A. Abdou and A. A. Soliman, “Variational iteration method for solving Burger/s and coupled Burger/s equations,” Journal of Computational and Applied Mathematics, vol. 181, no. 2, pp. 245-251, 2005. · Zbl 1072.65127 · doi:10.1016/j.cam.2004.11.032
[4] M. A. Abdou and A. A. Soliman, “New applications of variational iteration method,” Physica D, vol. 211, no. 1-2, pp. 1-8, 2005. · Zbl 1084.35539 · doi:10.1016/j.physd.2005.08.002
[5] T. A. Abassy, M. A. El-Tawil, and H. El Zoheiry, “Solving nonlinear partial differential equations using the modified variational iteration Padé technique,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 73-91, 2007. · Zbl 1119.65095 · doi:10.1016/j.cam.2006.07.024
[6] B. Batiha, M. S. M. Noorani, and I. Hashim, “Variational iteration method for solving multispecies Lotka-Volterra equations,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 903-909, 2007. · Zbl 1141.65370 · doi:10.1016/j.camwa.2006.12.058
[7] J. Biazar and H. Ghazvini, “He/s variational iteration method for fourth-order parabolic equations,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1047-1054, 2007. · Zbl 1267.65147 · doi:10.1016/j.camwa.2006.12.049
[8] A. Barari, M. Omidvar, A. R. Ghotbi, and D. D. Ganji, “Application of homotopy perturbation method and variational iteration method to nonlinear oscillator differential equations,” Acta Applicandae Mathematicae, vol. 104, no. 2, pp. 161-171, 2008. · Zbl 1197.34015 · doi:10.1007/s10440-008-9248-9
[9] G. Adomian, “Solution of the Thomas-Fermi equation,” Applied Mathematics Letters, vol. 11, no. 3, pp. 131-133, 1998. · Zbl 0947.34501 · doi:10.1016/S0893-9659(98)00046-9
[10] C. Y. Chan and Y. C. Hon, “A constructive solution for a generalized Thomas-Fermi theory of ionized atoms,” Quarterly of Applied Mathematics, vol. 45, no. 3, pp. 591-599, 1987. · Zbl 0639.34021
[11] A. Cedillo, “A perturbative approach to the Thomas-Fermi equation in terms of the density,” Journal of Mathematical Physics, vol. 34, no. 7, pp. 2713-2717, 1993. · Zbl 0777.34057 · doi:10.1063/1.530090
[12] F. Fooladi, E. Hosseinzadeh, A. Barari, and G. Domairry, “Highly nonlinear temperature dependent fin analysis by variational iteration method,” Heat Transfer Research. In press.
[13] D. D. Ganji, H. Tari, and M. B. Jooybari, “Variational iteration method and homotopy perturbation method for nonlinear evolution equations,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1018-1027, 2007. · Zbl 1141.65384 · doi:10.1016/j.camwa.2006.12.070
[14] A. Sadighi and D. D. Ganji, “Solution of the generalized nonlinear Boussinesq equation using homotopy perturbation and variational iteration methods,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 8, no. 3, pp. 435-443, 2007. · Zbl 1120.65108
[15] D. D. Ganji and A. Sadighi, “Application of He/s homotopy-perturbation method to nonlinear coupled systems of reaction-diffusion equations,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 7, no. 4, pp. 411-418, 2006.
[16] Z. Z. Ganji, D. D. Ganji, and Y. Rostamiyan, “Solitary wave solutions for a time-fraction generalized Hirota-Satsuma coupled KdV equation by an analytical technique,” Applied Mathematical Modelling, vol. 33, no. 7, pp. 3107-3113, 2009. · Zbl 1205.35251 · doi:10.1016/j.apm.2008.10.034
[17] A. Ghorbani and J. Saberi-Nadjafi, “He/s homotopy perturbation method for calculating Adomian polynomials,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 8, no. 2, pp. 229-232, 2007.
[18] A. Ghorbani, “Beyond Adomian polynomials: He polynomials,” Chaos, Solitons & Fractals, vol. 39, no. 3, pp. 1486-1492, 2009. · Zbl 1197.65061 · doi:10.1016/j.chaos.2007.06.034
[19] A. Golbabai and M. Javidi, “A variational iteration method for solving parabolic partial differential equations,” Computers and Mathematics with Applications, vol. 54, no. 7-8, pp. 987-992, 2007. · Zbl 1141.65385 · doi:10.1016/j.camwa.2006.12.042
[20] J.-H. He, “Variational approach to the Thomas-Fermi equation,” Applied Mathematics and Computation, vol. 143, no. 2-3, pp. 533-535, 2003. · Zbl 1022.65083 · doi:10.1016/S0096-3003(02)00380-6
[21] J.-H. He, “An elementary introduction to recently developed asymptotic methods and nanomechanics in textile engineering,” International Journal of Modern Physics B, vol. 22, no. 21, pp. 3487-3578, 2008. · Zbl 1149.76607 · doi:10.1142/S0217979208048668
[22] J.-H. He, “Some asymptotic methods for strongly nonlinear equations,” International Journal of Modern Physics B, vol. 20, no. 10, pp. 1141-1199, 2006. · Zbl 1102.34039 · doi:10.1142/S0217979206033796
[23] J.-H. He, “Variational iteration method-a kind of non-linear analytical technique: some examples,” International Journal of Non-Linear Mechanics, vol. 34, no. 4, pp. 699-708, 1999. · Zbl 05137891
[24] J.-H. He, “Variational iteration method for autonomous ordinary differential systems,” Applied Mathematics and Computation, vol. 114, no. 2-3, pp. 115-123, 2000. · Zbl 1027.34009 · doi:10.1016/S0096-3003(99)00104-6
[25] J.-H. He and X.-H. Wu, “Construction of solitary solution and compacton-like solution by variational iteration method,” Chaos, Solitons & Fractals, vol. 29, no. 1, pp. 108-113, 2006. · Zbl 1147.35338 · doi:10.1016/j.chaos.2005.10.100
[26] J.-H. He, “Variational iteration method-some recent results and new interpretations,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 3-17, 2007. · Zbl 1119.65049 · doi:10.1016/j.cam.2006.07.009
[27] J.-H. He and X.-H. Wu, “Variational iteration method: new development and applications,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 881-894, 2007. · Zbl 1141.65372 · doi:10.1016/j.camwa.2006.12.083
[28] J.-H. He, “The variational iteration method for eighth-order initial-boundary value problems,” Physica Scripta, vol. 76, no. 6, pp. 680-682, 2007. · Zbl 1134.34307 · doi:10.1088/0031-8949/76/6/016
[29] J.-H. He, “Recent development of the homotopy perturbation method,” Topological Methods in Nonlinear Analysis, vol. 31, no. 2, pp. 205-209, 2008. · Zbl 1159.34333
[30] J.-H. He, “Homotopy perturbation technique,” Computer Methods in Applied Mechanics and Engineering, vol. 178, no. 3-4, pp. 257-262, 1999. · Zbl 0956.70017 · doi:10.1016/S0045-7825(99)00018-3
[31] J.-H. He, “Homotopy perturbation method for solving boundary value problems,” Physics Letters A, vol. 350, no. 1-2, pp. 87-88, 2006. · Zbl 1195.65207 · doi:10.1016/j.physleta.2005.10.005
[32] J.-H. He, “Comparison of homotopy perturbation method and homotopy analysis method,” Applied Mathematics and Computation, vol. 156, no. 2, pp. 527-539, 2004. · Zbl 1062.65074 · doi:10.1016/j.amc.2003.08.008
[33] J.-H. He, “Homotopy perturbation method for bifurcation of nonlinear problems,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 6, no. 2, pp. 207-208, 2005.
[34] J.-H. He, “The homotopy perturbation method nonlinear oscillators with discontinuities,” Applied Mathematics and Computation, vol. 151, no. 1, pp. 287-292, 2004. · Zbl 1039.65052 · doi:10.1016/S0096-3003(03)00341-2
[35] J.-H. He, “A coupling method of a homotopy technique and a perturbation technique for non-linear problems,” International Journal of Non-Linear Mechanics, vol. 35, no. 1, pp. 37-43, 2000. · Zbl 1068.74618 · doi:10.1016/S0020-7462(98)00085-7
[36] Y. C. Hon, “Adomian/s decomposition method for Thomas-Fermi,” Southeast Asian Bulletin of Mathematics, vol. 20, no. 3, pp. 55-58, 1996. · Zbl 0858.34017
[37] M. Inokuti, H. Sekine, and T. Mura, “General use of the Lagrange multiplier in nonlinear mathematical physics,” in Variational Method in the Mechanics of Solids, S. Nemat-Naseer, Ed., pp. 156-162, Pergamon Press, New York, NY, USA, 1978.
[38] D. Kaya, “An explicit and numerical solutions of some fifth-order KdV equation by decomposition method,” Applied Mathematics and Computation, vol. 144, no. 2-3, pp. 353-363, 2003. · Zbl 1024.65096 · doi:10.1016/S0096-3003(02)00412-5
[39] D. Kaya, “On the solution of a Korteweg-de Vries like equation by the decomposition method,” International Journal of Computer Mathematics, vol. 72, no. 4, pp. 531-539, 1999. · Zbl 0948.65104 · doi:10.1080/00207169908804874
[40] A. Konuralp, “The steady temperature distributions with different types of nonlinearities,” Computers & Mathematics with Applications, vol. 58, no. 11-12, pp. 2152-2159, 2009. · Zbl 1189.34044 · doi:10.1016/j.camwa.2009.03.007
[41] J. Lu, “Variational iteration method for solving two-point boundary value problems,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 92-95, 2007. · Zbl 1119.65068 · doi:10.1016/j.cam.2006.07.014
[42] W. X. Ma and D. T. Zhou, “Explicit exact solution of a generalized KdV equation,” Acta Mathematica Scientia, vol. 17, pp. 168-174, 1997.
[43] W.-X. Ma and Y. You, “Solving the Korteweg-de Vries equation by its bilinear form: Wronskian solutions,” Transactions of the American Mathematical Society, vol. 357, no. 5, pp. 1753-1778, 2005. · Zbl 1062.37077 · doi:10.1090/S0002-9947-04-03726-2
[44] W. X. Ma and Y. You, “Rational solutions of the Toda lattice equation in Casoratian form,” Chaos, Solitons & Fractals, vol. 22, no. 2, pp. 395-406, 2004. · Zbl 1090.37053 · doi:10.1016/j.chaos.2004.02.011
[45] W.-X. Ma, H. Wu, and J. He, “Partial differential equations possessing Frobenius integrable decompositions,” Physics Letters A, vol. 364, no. 1, pp. 29-32, 2007. · Zbl 1203.35059 · doi:10.1016/j.physleta.2006.11.048
[46] S. Momani and S. Abuasad, “Application of He/s variational iteration method to Helmholtz equation,” Chaos, Solitons & Fractals, vol. 27, no. 5, pp. 1119-1123, 2006. · Zbl 1086.65113 · doi:10.1016/j.chaos.2005.04.113
[47] S. T. Mohyud-Din, M. A. Noor, and K. I. Noor, “Travelling wave solutions of seventh-order generalized KdV equations using He/s polynomials,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 10, no. 2, pp. 223-229, 2009. · Zbl 1168.35427
[48] S. T. Mohyud-Din and M. A. Noor, “Homotopy perturbation method for solving fourth-order boundary value problems,” Mathematical Problems in Engineering, vol. 2007, Article ID 98602, 15 pages, 2007. · Zbl 1144.65311 · doi:10.1155/2007/98602 · eudml:54478
[49] S. T. Mohyud-Din, M. A. Noor, and K. I. Noor, “Traveling wave solutions of seventh-order generalized KdV equations by variational iteration method using Adomian/s polynomials,” International Journal of Modern Physics B, vol. 23, no. 15, pp. 3265-3277, 2009. · Zbl 1168.35427 · doi:10.1142/S0217979209052467
[50] M. A. Noor and S. T. Mohyud-Din, “Homotopy perturbation method for solving nonlinear higher-order boundary value problems,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 9, no. 4, pp. 395-408, 2008. · Zbl 1142.65386
[51] M. A. Noor and S. T. Mohyud-Din, “Variational iteration method for solving higher-order nonlinear boundary value problems using He/s polynomials,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 9, no. 2, pp. 141-157, 2008. · Zbl 1145.65050
[52] M. A. Noor and S. T. Mohyud-Din, “Modified variational iteration method for heat and wave-like equations,” Acta Applicandae Mathematicae, vol. 104, no. 3, pp. 257-269, 2008. · Zbl 1162.65397 · doi:10.1007/s10440-008-9255-x
[53] M. A. Noor and S. T. Mohyud-Din, “Variational homotopy perturbation method for solving higher dimensional initial boundary value problems,” Mathematical Problems in Engineering, vol. 2008, Article ID 696734, 11 pages, 2008. · Zbl 1155.65082 · doi:10.1155/2008/696734 · eudml:55107
[54] M. A. Noor and S. T. Mohyud-Din, “Solution of singular and nonsingular initial and boundary value problems by modified variational iteration method,” Mathematical Problems in Engineering, vol. 2008, Article ID 917407, 23 pages, 2008. · Zbl 1155.65083 · doi:10.1155/2008/917407 · eudml:55108
[55] M. Rafei and H. Daniali, “Application of the variational iteration method to the Whitham-Broer-Kaup equations,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1079-1085, 2007. · Zbl 1138.76024 · doi:10.1016/j.camwa.2006.12.054
[56] N. H. Sweilam, “Harmonic wave generation in non linear thermoelasticity by variational iteration method and Adomian/s method,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 64-72, 2007. · Zbl 1115.74028 · doi:10.1016/j.cam.2006.07.013
[57] N. H. Sweilam, “Fourth order integro-differential equations using variational iteration method,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1086-1091, 2007. · Zbl 1141.65399 · doi:10.1016/j.camwa.2006.12.055
[58] M. Tatari and M. Dehghan, “On the convergence of He/s variational iteration method,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 121-128, 2007. · Zbl 1120.65112 · doi:10.1016/j.cam.2006.07.017
[59] A.-M. Wazwaz, “The modified decomposition method and Padé approximants for solving the Thomas-Fermi equation,” Applied Mathematics and Computation, vol. 105, no. 1, pp. 11-19, 1999. · Zbl 0956.65064 · doi:10.1016/S0096-3003(98)10090-5
[60] A.-M. Wazwaz, “Analytic treatment for variable coefficient fourth-order parabolic partial differential equations,” Applied Mathematics and Computation, vol. 123, no. 2, pp. 219-227, 2001. · Zbl 1027.35006 · doi:10.1016/S0096-3003(00)00070-9
[61] A.-M. Wazwaz, “The decomposition method for approximate solution of the Goursat problem,” Applied Mathematics and Computation, vol. 69, no. 2-3, pp. 299-311, 1995. · Zbl 0826.65077 · doi:10.1016/0096-3003(94)00137-S
[62] X.-H. Wu and J.-H. He, “Solitary solutions, periodic solutions and compacton-like solutions using the Exp-function method,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 966-986, 2007. · Zbl 1143.35360 · doi:10.1016/j.camwa.2006.12.041
[63] L. Xu, “The variational iteration method for fourth order boundary value problems,” Chaos, Solitons & Fractals, vol. 39, no. 3, pp. 1386-1394, 2009. · Zbl 1197.65114 · doi:10.1016/j.chaos.2007.06.013
[64] L. Xu, “He/s homotopy perturbation method for a boundary layer equation in unbounded domain,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1067-1070, 2007. · Zbl 1267.76089 · doi:10.1016/j.camwa.2006.12.052
[65] L. Xu, “Variational iteration method for solving integral equations,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1071-1078, 2007. · Zbl 1141.65400 · doi:10.1016/j.camwa.2006.12.053
[66] E. Yusufo\uglu, “New solitonary solutions for the MBBM equations using Exp-function method,” Physics Letters A, vol. 372, no. 4, pp. 442-446, 2008. · Zbl 1217.35156 · doi:10.1016/j.physleta.2007.07.062
[67] X.-W. Zhou, Y.-X. Wen, and J.-H. He, “Exp-function method to solve the nonlinear dispersive K(m,n) equations,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 9, no. 3, pp. 301-306, 2008.